CSN Login
Members Online: 6

Decadron and loss of taste and smell

diazr1's picture
diazr1
Posts: 101
Joined: Mar 2012

Anyone else experience this ?

NANCYL1
Posts: 238
Joined: Jun 2012

I have had a temporary loss of taste from Barium before a CT-SCAN.

I have had Rituxan infusions once each week for the past 3 weeks and have noted a loss of taste today. Hope it is temporary. One more infusion next week. Finished for 6 months.

Do not know anything about "Decadron."

Nancy.

diazr1's picture
diazr1
Posts: 101
Joined: Mar 2012

ummmm ok

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1081
Joined: May 2012

Nancy,

I checked a chemo drug site, and neither Decadron or Rituxan ordinarily cause changes in taste sensitivity (many other chemo drugs do, but not these two).

Rituxan fairly commonly causes a "sore throat" sensation, but that does not sound like what you are describing.

Decadron's most common side-effects are changes in blood sugar for diabetics, and blood pressure, but of course these are not taste-related either.

Dysgeusia (loss or change in the sense of taste) is a side-effect that almost always goes away after treatment -- sort of like hair loss. Probably 95% of chemo patients who lose their hair from the drugs regrow it after the infusions end. Vinblastine caused me to lose pretty much all of my sense of taste, but within a month or so after treatment, it had returned to about what it seemed like before treatment.

It would be free to ask the doc, of course, and I found that my infusion nurses were usually very familiar with the possible side-effects of the drugs they were giving me.

max

NANCYL1
Posts: 238
Joined: Jun 2012

Max:

I have a Rituxan infusion next Tuesday. The last for this year. Two more "sets" of four next year. Will check with nurse practioner on Monday at appointment.

Nancy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network